Alert archive / Arizona / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Oct 22, 2007, 5:03 AM MST. It took effect at Oct 22, 2007, 8:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2007, 5:03 AM MST (12:03 UTC)
- In effect from
- Oct 22, 2007, 8:00 AM MST
- Expired
- Oct 22, 2007, 6:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTWC 221203 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 503 AM MST MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT FROM 8 AM MST THIS MORNING THROUGH 6 PM MST THIS EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER... SOUTHEASTERN PINAL COUNTY...PIMA...SANTA CRUZ AND COCHISE COUNTIES... .A TROUGH OF LOW PRESSURE MOVING NORTH OF ARIZONA WILL RESULT IN STRONG WINDS TODAY. WIND SPEEDS WILL EXCEED RED FLAG CRITERIA FOR FIRE WEATHER ZONES 147 AND 148 BY THE MID MORNING HOURS...WITH THE STRONG WINDS CONTINUING INTO THE EARLY EVENING HOURS TONIGHT BEFORE DIMINISHING BELOW RED FLAG CRITERIA. THESE WIND SPEEDS IN COMBINATION WITH VERY LOW RELATIVE HUMIDITY VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 147 AND 148 TODAY. WINDS WILL BEGIN TO DIMINISH DURING THE EVENING HOURS TONIGHT WITH LESS WIND EXPECTED ON TUESDAY. AZZ147-148-222015- /O.UPG.KTWC.FW.A.0005.071022T1700Z-071023T0100Z/ /O.NEW.KTWC.FW.W.0012.071022T1500Z-071023T0100Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 503 AM MST MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING. WIND SPEEDS WITHIN THE WARNING AREA ARE EXPECTED TO EXCEED RED FLAG CRITERIA AS EARLY AS 8 AM MST. EXPECT SUSTAINED 20-FOOT WINDS FROM THE EAST AT 20 TO 30 MPH...WITH GUSTS TO NEAR 45 MPH IN SOME LOCATIONS. RELATIVE HUMIDITY VALUES WILL FALL BELOW 15 PERCENT AREAWIDE BY MID MORNING...AND INTO SINGLE DIGITS THIS AFTERNOON. THESE FACTORS...ALONG WITH A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING EFFECTIVE FROM 8 AM MST THIS MORNING THROUGH 6 PM MST THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
2 follow-up statements
000 WWUS85 KTWC 222107 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 207 PM MST MON OCT 22 2007 ...RED FLAG WARNING IN EFFECT THROUGH 6 PM MST THIS EVENING FOR GRAHAM COUNTY SOUTH OF THE GILA RIVER... SOUTHEASTERN PINAL COUNTY...PIMA...SANTA CRUZ AND COCHISE COUNTIES... AZZ147-148-230100- /O.CON.KTWC.FW.W.0012.000000T0000Z-071023T0100Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 207 PM MST MON OCT 22 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... WIND SPEEDS ACROSS THE AREA CONTINUED TO DIMINISH SOME THIS AFTERNOON BUT STILL REMAINED AT OR ABOVE RED FLAG CRITERIA IN NON-SHELTERED LOCATIONS. IMPROVING WIND SPEEDS CAN BE ANTICIPATED BY 6 PM MST THIS EVENING AND RELATIVE HUMIDITY VALUES WILL RECOVER AROUND SUNDOWN. THEREFORE...EXPECT RED FLAG CONDITIONS TO END EARLY THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST ARIZONA. $$
000 WWUS85 KTWC 230053 RFWTWC RED FLAG WARNING NATIONAL WEATHER SERVICE TUCSON AZ 553 PM MST MON OCT 22 2007 AZZ147-148-230200- /O.EXP.KTWC.FW.W.0012.000000T0000Z-071023T0100Z/ ARIZONA FIRE WEATHER ZONE 147 SOUTHEAST PINAL COUNTY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-CORONADO NF/PAPAGO BIA/TDC- ARIZONA FIRE WEATHER ZONE 148 GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/ SAFFORD BLM/TDC- 553 PM MST MON OCT 22 2007 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... THE RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON. WIND SPEEDS WILL CONTINUE TO DIMINISH AND RELATIVE HUMIDITY VALUES WERE INCREASING ABOVE 15 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Oct 22, 2:20 AM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 22, 2:20 AM MST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
220 AM MST MON OCT 22 2007
.SYNOPSIS...A TROUGH OF LOW PRESSURE CONTINUES TO MOVE INTO THE
PLAINS THIS MORNING AS STRONG SURFACE HIGH PRESSURE PUSHES SOUTHWARD
FROM THE GREAT BASIN AND ALSO TRANSPORTS COLDER AIR INTO THE AREA.
THE POSITIONING OF THE SURFACE HIGH WILL RESULT IN A STRONG EAST
WIND TODAY. ALONG WITH THE GUSTY WINDS...COOLER TEMPERATURES CAN BE
EXPECTED. A WARMING TREND BY THE MIDDLE OF THE WEEK AS HIGH PRESSURE
BUILDS OVER WESTERN STATES.
&&
.DISCUSSION...QUITE DRY ACROSS SOUTHEAST ARIZONA WITH PRECIPITABLE
WATER VALUES NEAR 1/10 OF AN INCH AND SURFACE DEWPTS IN SINGLE
DIGITS. STRONG HIGH QUICKLY BUILDING DOWN THE ROCKIES JUST BEHIND
THE EXITING MID LEVEL TROUGH SETTING UP AN IMPRESSIVE EASTERLY
GRADIENT ACROSS SOUTHEAST ARIZONA...WITH MAIN FOCUS COMING TOGETHER
ACROSS COCHISE...SANTA CRUZ...AND PORTIONS OF PIMA COUNTY. SOME
GUSTS EVIDENT ALREADY THIS MORNING AS SOME LOCATIONS HAVE RADIATION
INVERSIONS ERODE PREMATURELY AND MIXING BRINGS THE WINDS DOWN FROM
SEVERAL HUNDRED FEET ABOVE THE SURFACE. EXPECTING WIND ADVISORY
LEVELS DEVELOPING DURING MORNING HOURS WITH THE GRADIENT STARTING TO
SLACKEN OFF A BIT THE SECOND HALF OF THE AFTERNOON. COMBINED WITH
THE AFORE MENTIONED DRY CONDITIONS WE HAVE UPGRADED THE FIRE WEATHER
WATCH INTO A RED FLAG WARNING AS DESCRIBED IN THE FIRE SECTION BELOW.
COOL AIR TODAY AND THE NEXT COUPLE OF NIGHTS. FRONT SIDE OF A STRONG
WEST COAST RIDGE WILL SEE A WARMING TREND WELL UNDERWAY BY WEDNESDAY
WITH AFTERNOON HIGHS RECOVERING TO SEVERAL DEGREES ABOVE CLIMO.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL UNDER CLEAR SKIES THROUGH
TUESDAY MORNING. EXPECT NORTHEAST TO EAST SURFACE WINDS OF 10-20 KTS
UNTIL AROUND 15Z THIS MORNING...AND THEN EASTERLY SURFACE WINDS OF
20-30 KTS WITH OCCASIONAL GUSTS OF 35-40 KTS THROUGH 23/02Z.
AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...A TROUGH OF LOW PRESSURE MOVING NORTH OF ARIZONA
WILL RESULT IN STRONG WINDS TODAY. WIND SPEEDS WILL BEGIN TO EXCEED
RED FLAG CRITERIA FOR FIRE WEATHER ZONES 147 AND 148 BY THE MID
MORNING HOURS...WITH THE STRONG WINDS CONTINUING INTO THE EARLY
EVENING HOURS TONIGHT BEFORE DIMINISHING BELOW RED FLAG CRITERIA.
THESE WIND SPEEDS IN COMBINATION WITH VERY LOW RELATIVE HUMIDITY
VALUES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS PROMPTED THE
ISSUANCE OF A RED FLAG WARNING FOR FIRE WEATHER ZONES 147 AND 148
TODAY. WINDS WILL BEGIN TO DIMINISH DURING THE EVENING HOURS TONIGHT
WITH LESS WIND EXPECTED ON TUESDAY.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FIRE WEATHER
ZONES 147 AND 148 FROM 8 AM UNTIL 6PM MST.
WIND ADVISORY PUBLIC ZONES 032-035 FROM 8 AM UNTIL 3 PM MST.
WEATHER.GOV/TUCSONHazardous weather outlook, Oct 22, 2:42 AM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 242 AM MST MON OCT 22 2007 AZZ032>035-230945- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 242 AM MST MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY A WIND ADVISORY AND RED FLAG WARNING HAVE BEEN ISSUED TODAY. SURFACE HIGH PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF THE ROCKIES WILL BRING STRONG AND GUSTY EASTERLY WINDS ACROSS SOUTHEAST ARIZONA TODAY. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO 45 OR 50 MPH IN SOME LOCATIONS. THESE WINDS WILL DEVELOP THROUGH THE MORNING HOURS...PROBABLY PEAKING BY EARLY AFTERNOON BEFORE WEAKENING SOMEWHAT BY MIDDLE AND LATER AFTERNOON. AREAS OF BLOWING DUST CAN BE EXPECTED IN SOME LOCATIONS WITH BRIEF PERIODS OF REDUCED VISIBILITIES. THE WINDS IN COMBINATION WITH EXTREMELY DRY CONDITIONS LED TO THE RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ029>031-230945- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY- 242 AM MST MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY. SURFACE HIGH PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF THE ROCKIES WILL BRING STRONG AND GUSTY EASTERLY WINDS ACROSS SOUTHEAST ARIZONA TODAY. EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO 40 MPH IN SOME LOCATIONS. THESE WINDS WILL DEVELOP THROUGH THE MORNING HOURS...PROBABLY PEAKING BY EARLY AFTERNOON BEFORE WEAKENING SOMEWHAT BY MIDDLE AND LATER AFTERNOON. AREAS OF BLOWING DUST CAN BE EXPECTED IN SOME LOCATIONS WITH BRIEF PERIODS OF REDUCED VISIBILITIES. THE WINDS IN COMBINATION WITH EXTREMELY DRY CONDITIONS LED TO THE RED FLAG WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-230945- NORTHERN GREENLEE COUNTY- 242 AM MST MON OCT 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY SURFACE HIGH PRESSURE BUILDING QUICKLY DOWN THE FRONT RANGE OF THE ROCKIES WILL BRING GUSTY EASTERLY WINDS ACROSS SOUTHEAST ARIZONA TODAY. EAST TO SOUTHEAST WINDS OF 15 TO 25 MPH CAN BE EXPECTED WITH GUSTS TO 35 MPH IN SOME LOCATIONS. THESE WINDS WILL DEVELOP THROUGH THE MORNING HOURS...PROBABLY PEAKING BY EARLY AFTERNOON BEFORE WEAKENING SOMEWHAT BY MIDDLE AND LATER AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 11:36 PM MST | Wind Advisory | TWC | 14 hr |
Nearby
Red Flag Warnings in Arizona, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.